Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 87, NWS Cleveland, OH

November 28, 2017

NWS Cleveland, OH issued this small craft advisory at Nov 28, 2017, 3:52 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2017, 3:52 PM EST (20:52 UTC)
Expired
Nov 29, 2017, 12:00 PM EST
In force
20 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

657 
WHUS71 KCLE 282052
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 PM EST TUE NOV 28 2017

LEZ146>149-290500-
/O.NEW.KCLE.SC.Y.0087.171128T2052Z-171129T1700Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 PM EST TUE NOV 28 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON WEDNESDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST 10 TO 20
  KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
960 
WHUS71 KCLE 290222
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
922 PM EST TUE NOV 28 2017


LEZ146>149-291030-
/O.CON.KCLE.SC.Y.0087.000000T0000Z-171129T1700Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
922 PM EST TUE NOV 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST OVERNIGHT
  AND THEN NORTHWEST 10 TO 20 KNOTS WEDNESDAY. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
400 
WHUS71 KCLE 290906
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST WED NOV 29 2017


LEZ146>149-291700-
/O.CON.KCLE.SC.Y.0087.000000T0000Z-171129T1700Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
406 AM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...WEST WINDS 15 TO 20 KNOTS BECOMING NORTH AND DECREASING
  TO 5 TO 15 KNOTS THIS AFTERNOON. 

* WAVES...3 TO 5 FEET...DECREASING TO 2 TO 4 FEET BY NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
976 
WHUS71 KCLE 291436
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
936 AM EST WED NOV 29 2017

LEZ146>149-291700-
/O.CON.KCLE.SC.Y.0087.000000T0000Z-171129T1700Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
936 AM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS BECOMING NORTH AND 
  DECREASING TO 5 TO 15 KNOTS THIS AFTERNOON. 

* WAVES...3 TO 5 FEET...DECREASING TO 2 TO 4 FEET BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 3:48 PM EST, 4 minutes earlier.

Area forecast discussion, Nov 28, 3:48 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
348 PM EST Tue Nov 28 2017

.SYNOPSIS...
A cold front located near Lake Michigan late this afternoon will
move across the region tonight. High pressure will slide east
across the area Wednesday followed by another cold front on
Thursday. The next area of high pressure arrives Friday and
persists into Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
A weak cold front located near Lake Michigan late this
afternoon will move across the region tonight. Not much moisture
to lift along the front. However some moisture will be lifted
off of Lake Erie as the front crosses. Only have slight chances
for NE OH into NW PA near or after midnight. High pressure then
takes control by Wednesday afternoon and persists into Wednesday
night.

After near record highs today we will see temperatures dip back
seasonal levels in the middle to upper 40s on Wednesday.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Weak cold fronts will continue to cross the area at regular
intervals through the weekend. The cold front on Thursday associated
with a strong northern branch short wave (well north) has a chance
to pick up a little leftover moisture from a southern branch system
that is progged to wash out over the lower Mississippi Valley. Not
sure it will really happen but in any case, rainfall amounts will
likely still be light. There is a decent chance for at least enough
rain to wet the ground. The models continue to trend somewhat faster
with the front and it should be east of the area early Thursday
night. The models are also not as cold behind the front and the
inversion is progged to drop quickly so there does not appear to
much of a chance for any lake effect rain/snow showers to develop.
Will keep a small chance, mainly across northwest PA later Thursday
night and very early Friday morning.

Lots of dry air and subsidence progged once again behind the system
on Friday and warm advection will develop quickly. Clearing should
make good progress except for the snowbelt where it may take until
afternoon to flush out the stratocumulus. High clouds will likely
increase in the afternoon. Highs in the 40s.

Saturday will likely be another mild day ahead of the next weak
front. Low level moisture is absent, there may be patches of high
clouds. High temperatures will take a run well into the 40s to
around 50.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
The long term begins Saturday night with models showing low pressure
over eastern Ontario and high pressure from the central plains into
Minnesota.  Models differ a bit on the evolution of the Ontario low
with the ECMWF taking it to James Bay while extending a trough to
Lake Ontario while the GFS continues Monday's trend of taking the
low southeast to sern Ontario/Lake Ontario/wrn NY region. Either way
most of the forcing from this system will remain north and east of
the area with moisture clipping only nwrn PA and extreme nern OH.
For this will only have a slight chance pop late saturday night into
Sunday morning. For the remainder of Sunday models agree showing
high pressure building into the area from the west. The high will
remain in control Sunday night and into Monday.  Monday afternoon
however the high will slip to the southeastern states allowing a
cold front to approach from the west. Models differ a bit here with
the ECMWF bringing moisture into the northwest while the GFS
solution would keep us dry.  Will accept the ECMWF timing and bring
a small chance pop into nwrn OH in the afternoon Monday. Timing
differences with the moisture persist Monday night with the ECMWF
continuing to move deep moisture into the area along and ahead of a
cold front while the GFS holds the front and most moisture west.
Will again go more with the ECMWF timing and bring chance pops into
the east overnight.  In the west both models agree on the moisture
so will have likely pops. Tuesday looks wet as well with perhaps the
east favored if ECMWF timing holds. Afternoon temps look near
normal.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
SSW winds will continue to gust 22 to 30 knots into this evening
before veering to the WNW tonight and diminishing some as a
cold front drops SE across the area. VFR will prevail through
the forecast period. However, around 06Z or so CIGs could
approach high-end MVFR at some locations, particularly ERI, as
the front moves through. Skies clear tomorrow morning with winds
out of the north around 10 knots.

OUTLOOK...Non-VFR likely Thursday into Friday.

&&

.MARINE...

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until noon EST Wednesday for LEZ146>149.

&&

SYNOPSIS...Mullen
NEAR TERM...Mottice/Mullen
SHORT TERM...Kosarik
LONG TERM...TK
AVIATION...Mottice
MARINE...Kosarik
Hazardous weather outlook, Nov 28, 4:27 AM EST, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
427 AM EST Tue Nov 28 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-290930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
427 AM EST Tue Nov 28 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.